Alert archive / California / Tornado Warnings in 1996
Tornado Warning 8, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Nov 22, 1996, 2:50 PM PST for Kings County, California. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 22, 1996, 2:50 PM PST (22:50 UTC)
- Expired
- Nov 22, 1996, 3:15 PM PST
- In force
- 25 min
- Issued by
- NWS Hanford, CA
- Area
- Whole counties
County Kings County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 2:50 PM PST | Hail 2.5 | Lemoore Nas, CA | |
| Nov 22, 3:05 PM PST | Tornado F1 | Lemoore Nas, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lompoc (Awos), CA (KLPC), launched 12:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAT 222248 RRA TORFAT CAC031-222315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HANFORD CA 250 PM PST FRI NOV 22 1996 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 315 PM PST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CALIFORNIA ...EASTERN KINGS COUNTY DOPPLER RADAR INDICATES SOME CIRCULATION WITH THE THUNDERSTORM CELL OVER NAVY LEMOORE AT 237 PM. THIS CELL IS MOVING SOUTHEAST AT 10 MPH AND WILL PASS SOUTH OF THE TOWN OF LEMOORE BY 300 PM. SOME PUBLIC REPORTS OF A FUNNEL ALOFT HAVE BEEN RECEIVED. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A B0ASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS...OR PILLOWS. GUDGEL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Nov 22, 8:27 AM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 22, 8:27 AM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY HANFORD CA
830 AM PST FRI NOV 22 1996
HNX 88-D INDICATES SHOWERS ALONG THE SIERNV...IN THE VLY NR MCE AND
DEVELOPING ALONG THE COASTAL MTNS. WITH SATURATED GROUND AND MORE
PRECIP IN STORE TODAY...WILL EXTEND SMALL STREAM FLOOD ADV FOR ZN22-23
UNTIL 4 PM TODAY. HAVE HAD SOME TSTMS THIS MORNING AND MORE POSSIBLE
THIS AFTN. IN COORDINATION WITH MRY WILL DOWNGRADE WSW TO AN ADVISORY.
LOOKS LIKE A RETURN TO A NIGHT AND MORNING FOG PATTERN OVER THE
WEEKEND WITH PLENTY OF LOW LEVEL MOISTURE TRAPPED IN THE VLY.
.HNX...WSW ZNS 22/23...SNOW ADVISORTY ABV 6K FT TDA.
...FFS ZN 22/23...SMALL STREAM FLOOD ADVSRY UNTIL 23Z.
BEANThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:04 PM PST | Severe Thunderstorm Warning | HNX | Fresno | 26 min |
| Nov 22, 2:19 PM PST | Severe Thunderstorm Warning | HNX | Kings | 41 min |
| Nov 22, 2:43 PM PST | Severe Thunderstorm Warning | HNX | Kings | 32 min |
| Nov 22, 3:25 PM PST | Tornado Warning | HNX | Kings | 35 min |
| Nov 22, 3:55 PM PST | Severe Thunderstorm Warning | HNX | Kern | 35 min |
Nearby
Tornado Warnings in California, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.